Alert archive / Nevada / Special Weather Statements in 2013

Special Weather Statement, NWS Reno, NV

July 4, 2013Storey County, Nevada

NWS Reno, NV issued this special weather statement at Jul 4, 2013, 3:21 PM PDT for Storey County, Nevada. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2013, 3:21 PM PDT (22:21 UTC)
Expired
Jul 4, 2013, 4:15 PM PDT
In force
54 min
Issued by
NWS Reno, NV

County Storey County, NV

The radar

The Reno radar (KRGX), 9 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 10.4 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2013-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2013-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-362 J/kg
Mixed-layer LCL
2124 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

363 
WWUS85 KREV 042221
SPSREV

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
321 PM PDT THU JUL 4 2013

NVZ003-004-042315-
GREATER RENO-CARSON CITY-MINDEN AREA-WESTERN NEVADA BASIN AND RANGE
INCLUDING PYRAMID LAKE-
321 PM PDT THU JUL 4 2013

...STRONG STORMS MOVING THROUGH SPANISH SPRINGS, NIXON, AND NEAR 
PYRAMID LAKE...
...BOATERS ON PYRAMID LAKE, ESPECIALLY THE SOUTHERN HALF, ARE AT 
RISK OF STRONG WINDS AND LIGHTNING...

AT 318 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 8 MILES NORTH OF SPANISH SPRINGS...OR 16 MILES 
NORTHEAST OF RENO...AND MOVING EAST AT 20 MPH. ANOTHER STORM WAS 
LOCATED JUST SOUTH OF NIXON. THESE STORMS WILL IMPACT AREAS BETWEEN 
SPANISH SPRINGS, PYRAMID LAKE, AND NIXON THROUGH 415 PM PDT.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH AMOUNTS OF ONE HALF TO ONE 
INCH PER HOUR...PENNY SIZE HAIL...AND GUSTY WINDS TO 45 MPH...WILL 
OCCUR WITH THIS STORM.

* LOCATIONS AFFECTED INCLUDE...NIXON...SPANISH SPRINGS...SUN
  VALLEY...SUTCLIFFE...SPANISH SPRINGS AIRPORT AND VIRGINIA PEAK.

IF ON OR NEAR PYRAMID LAKE...GET OUT OF THE WATER AND MOVE INDOORS 
OR INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON THE WATER IN A 
THUNDERSTORM. STRONG WIND GUSTS AND LIGHTNING POSE AN IMMEDIATE 
DANGER TO BOATERS. GUSTY WINDS WILL CAUSE A RAPID INCREASE IN WAVE 
HEIGHTS WHICH MAY CAPSIZE SMALL BOATS. LIGHTNING CAN STRIKE MILES 
FROM THESE STORMS.

&&

LAT...LON 4000 11954 3998 11920 3971 11911 3961 11944
      3960 11979 3990 11982
TIME...MOT...LOC 2219Z 253DEG 17KT 3973 11966

$$
CS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this special weather statement went out at Jul 4, 2:24 PM PDT, 57 minutes earlier.

Area forecast discussion, Jul 4, 2:24 PM PDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
224 PM PDT THU JUL 4 2013

.SYNOPSIS...

SCATTERED THUNDERSTORMS WILL CONTINUE INTO THE EVENING. SOME
STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS, HAIL, AND LOCALLY
HEAVY RAIN SUFFICIENT TO CAUSE SOME MINOR FLASH FLOODING.
THUNDERSTORM COVERAGE WILL BEGIN TO DECREASE FRIDAY AND CONTINUE
TO DECREASE THROUGH THE WEEKEND. COVERAGE WILL BECOME LIMITED
MAINLY EAST OF HIGHWAY 95 AND MONO COUNTY. HIGH PRESSURE BUILDS
BACK IN EARLY NEXT WEEK CAUSING TEMPERATURES TO WARM.

&&

.SHORT TERM...

THUNDERSTORMS WILL CONTINUE THROUGH THIS AFTERNOON INTO THE
OVERNIGHT HOURS. THE ATMOSPHERE IS VERY UNSTABLE TODAY WITH THIS
MORNING'S SOUNDING ALREADY SHOWING OVER 1400J/KG OF CAPE. IN
ADDITION TO CONTINUED TRIGGERING FROM OUTFLOWS, LARGER SCALE
FORCING WILL COME IN THE FORM OF A BOUNDARY DROPPING OUT OF OREGON
ASSOCIATED WITH A TROUGH IN THE PACIFIC NORTHWEST. THIS BOUNDARY
WILL HELP CONTINUE THUNDERSTORMS OVERNIGHT FOR THE VERY NORTHERN
ZONES INCLUDING NORTHERN LASSEN AND WASHOE COUNTIES AS WELL AS
EASTERN MODOC COUNTY. SOME JET SUPPORT WILL AID IN VENTILATION OF
THESE STORMS ALLOWING THEM TO BECOME A LITTLE MORE ORGANIZED THAN
THE CACOPHONY OF THE LAST FEW DAYS. IT WOULD BE REASONABLE TO
EXPECT A VERY ISOLATED SUPERCELL OR CONVECTIVE COMPLEX DEVELOPING
FROM THIS AFTERNOON'S STORMS CAPABLE OF PRODUCING STRONG WINDS,
LARGE HAIL, AND LOCALLY HEAVY RAINFALL.

LARGE SCALE CONVERGENCE SHIFTS EASTWARD FRIDAY AND INTO THE
WEEKEND. THE FOCUS FOR THUNDERSTORM ACTIVITY WILL ALSO SHIFT
EASTWARD MAINLY INTO CENTRAL AND EASTERN NEVADA. HOWEVER, THERE
COULD STILL BE A FEW AFTERNOON BUILD-UPS FROM MONO COUNTY INTO
WEST CENTRAL NEVADA. HAVE KEPT ISOLATED AFTERNOON THUNDERSTORMS IN
THE FORECAST FOR AREAS IN EASTERN PERSHING/CHURCHILL/MINERAL AND
MONO COUNTIES OVER THE NEXT COUPLE OF DAYS.

WINDS INCREASE FRIDAY AND WILL BE A CONCERN FOR CHOPPY CONDITIONS
ON AREA LAKES. THIS WILL BE ESPECIALLY TRUE FOR LAKE TAHOE AND
PYRAMID LAKE WHERE THERE WILL BE AN INFLUX OF PEOPLE USING THESE
RECREATION AREAS OVER THE HOLIDAY WEEKEND. WINDS WILL BE BREEZY
WITH GUSTS UP TO 30 MPH AND A FEW ISOLATED HIGHER GUSTS TO 35 MPH.
CARE SHOULD BE TAKEN AS BOAT TRAFFIC INCREASES AND PERSONAL
FLOTATION DEVICES SHOULD BE USED AT ALL TIMES. BOYD

.LONG TERM...SUNDAY THROUGH THURSDAY...

A SOUTHWEST FLOW PATTERN ALOFT WILL PROVIDE WARM AND DRY
CONDITIONS ACROSS MUCH OF THE REGION IN THE EXTENDED FORECAST.
TEMPERATURES SUNDAY WILL REMAIN NEAR THE MID 90S ACROSS MUCH OF
WESTERN NEVADA WITH ISOLATED THUNDERSTORMS POSSIBLE MAINLY ACROSS
MINERAL COUNTIES AND THE FAR EASTERN EXTENTS OF PERSHING AND
CHURCHILL COUNTIES. ACROSS SIERRA VALLEYS LOW TO MID 80S CAN BE
EXPECTED. BY TUESDAY AND WEDNESDAY RIDGING WILL BEGIN TO NUDGE ITS
WAY BACK ACROSS THE GREAT BASIN WHICH WILL SOLIDIFY THE WARM DRY
SOUTHWEST FLOW ALOFT. TEMPERATURES WILL WARM INTO THE MID AND
UPPER 90S TUESDAY AND WEDNESDAY WITH TRIPLE DIGITS POSSIBLE IN
WARMER VALLEYS ACROSS THE BASIN AND RANGE. AN UPPER LEVEL TROUGH
WILL BEGIN TO WORK ITS WAY TOWARD THE SIERRA ON WEDNESDAY AND WILL
RESULT IN ENHANCED THERMAL AND PRESSURE GRADIENTS. THIS WILL
MATERIALIZE INTO BREEZY WINDS BY WEDNESDAY AFTERNOON WITH
AFTERNOON ZEPHYR BREEZES PERSISTING ON THURSDAY. DRY CONDITIONS
EXPECTED TO CONTINUE THROUGH THURSDAY WITH TEMPERATURES REMAINING
ABOUT 5 DEGREES ABOVE NORMAL. FUENTES

&&

.FIRE WEATHER...

STORMS MOVING A BIT QUICKER TODAY WITH CELL SPEEDS OF 10 TO 20 MPH.
THIS WILL ALLOW FOR A FEW MORE DRY STRIKES THAN THE LAST COUPLE
DAYS.  SPOTTERS ON THE GROUND ARE REPORTING HAIL, HEAVY RAIN AND
GUSTY OUTFLOWS TO 50 MPH. A FEW STORMS MAY LINGER LATE TONIGHT AND
VERY EARLY FRIDAY MORNING NORTH AND EAST OF SUSANVILLE TO FALLON.

FOR FRIDAY, A TROUGH OVER NORTHERN CALIFORNIA WILL BRING DRIER AIR
AND BREEZY AFTERNOON WINDS TO AREAS WEST OF A LINE FROM BRIDGEPORT
TO RENO TO CEDARVILLE. PEAK GUSTS WILL BE NEAR 30 MPH WITH A FEW
GUSTS TO 35 MPH IN WIND PRONE AREAS ALONG HIGHWAY 395. AFTERNOON
HUMIDITY WILL FALL TO NEAR 15%, BUT DO NOT THINK THE DRYING WILL BE
WIDESPREAD ENOUGH FOR A LARGE AREA OF CRITICAL CONDITIONS. AREAS
EAST AND SOUTH OF THE BRIDGEPORT TO RENO TO CEDARVILLE LINE WILL
CONTINUE TO HAVE A 10-20% CHANCE OF THUNDERSTORMS. STORMS FRIDAY
WILL BE DRIER WITH A FEW MORE DRY STRIKES AWAY FROM THE RAIN CORES.

FOR THE REST OF THE HOLIDAY WEEKEND, DRY CONDITIONS WITH THE TYPICAL
AFTERNOON WINDS OFF THE SIERRA.  PEAK GUSTS SATURDAY MAY REACH 30
MPH, WITH LIGHTER WINDS FOR SUNDAY.  THUNDERSTORMS CHANCES FALL TO
ABOUT 10-15% AND LIMITED TO AREAS EAST OF HIGHWAY 95.  OVERNIGHT
RECOVERIES WILL DECREASE AND MAY BECOME POOR BY SUNDAY NIGHT ON MID
AND UPPER SLOPES. BRONG

&&

.AVIATION...

THE THREAT OF THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS.
EXPECT ERRATIC WIND SHIFTS FROM OUTFLOW THROUGH THE AFTERNOON.
THERE IS ENOUGH INSTABILITY TO SUSTAIN THESE STORMS WELL AFTER THE
TYPICAL HOURS OF ACTIVITY. TAKE CARE AROUND THESE STORMS SINCE
THEY WILL BE CAPABLE OF PRODUCING HAIL, STRONG WINDS, AND
DANGEROUS LIGHTNING. ALSO, GUSTY WINDS COULD KICK UP QUITE A BIT
OF DUST ESPECIALLY EAST OF HIGHWAY 395 AND COULD SIGNIFICANTLY
REDUCE VISIBILITIES.

THREAT OF THUNDERSTORM ACTIVITY ALONG THE SIERRA AND SIERRA FRONT
REDUCES OVER THE NEXT COUPLE OF DAYS AS THE PRIMARY CONVERGENT
ZONE SHIFTS INTO CENTRAL NEVADA. WESTERLY WINDS WILL INCREASE
FRIDAY AND MAY BE A CONCERN FOR NORTH/SOUTH ORIENTED RUNWAYS AS
GUSTS UP TO 30 MPH CREATE ERRATIC CROSSWINDS. FLYING CONDITIONS
IMPROVE OVER THE WEEKEND AS WINDS DROP AND DRIER HIGH PRESSURE
BUILDS BACK OVER THE REGION. BOYD

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
CA...NONE.
&&

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)
Hazardous weather outlook, Jul 4, 6:11 AM PDT, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
611 AM PDT THU JUL 4 2013

CAZ070>073-NVZ001>005-050500-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
611 AM PDT THU JUL 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA...
NORTHEAST CALIFORNIA AND WESTERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

LOW PRESSURE MOVING ACROSS THE PACIFIC NORTHWEST COMBINED WITH
ABUNDANT MOISTURE AND INSTABILITY WILL PRODUCE THUNDERSTORMS THIS
AFTERNOON. THE PRIMARY THREAT WITH THESE FASTER MOVING
THUNDERSTORMS WILL BE LOCALLY HEAVY RAIN, STRONG GUSTY WINDS, HAIL
AND FREQUENT LIGHTNING. THE GUSTY OUTFLOW WINDS COULD PRODUCE
BLOWING DUST ACROSS THE BASIN AND RANGE OF WESTERN NEVADA.
THUNDERSTORM ACTIVITY WILL DIMINISH DURING THE EVENING.

ABOVE AVERAGE TEMPERATURES WILL CONTINUE TODAY...BUT BE COOLER
THAN PREVIOUS DAYS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

TEMPERATURES WILL CONTINUE TO COOL A BIT FOR FRIDAY AND SATURDAY
BUT STILL REMAIN A LITTLE ABOVE AVERAGE.

THUNDERSTORMS CHANCES WILL DECREASE BY FRIDAY THROUGH THE REMINDER
OF THE WEEKEND AND BE LIMITED MAINLY TO WEST CENTRAL NEVADA AND
MONO COUNTY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON.

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://FORECAST.WEATHER.GOV/HAZARDS/REV  (ALL LOWER CASE)

In the hours before

Special weather statement, Jul 4, 1:59 PM PDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
159 PM PDT THU JUL 4 2013

NVZ005-042145-
NORTHERN WASHOE COUNTY-
159 PM PDT THU JUL 4 2013

...STRONG STORM NORTHWEST OF GERLACH...

AT 157 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 29 MILES SOUTHEAST OF EAGLEVILLE...OR 33 MILES
NORTHWEST OF GERLACH...AND MOVING NORTHEAST AT 15 MPH. THIS STORM
WILL IMPACT AREAS BETWEEN HIGHWAY 447 AND FOX MOUNTAIN THROUGH 245
PM PDT.

FREQUENT DEADLY LIGHTNING...MODERATE RAIN...NICKEL SIZE HAIL...AND
STRONG GUSTY WINDS TO 55 MPH...WILL OCCUR WITH THIS STORM.

* LOCATIONS AFFECTED INCLUDE...FOX MOUNTAIN.

HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A VEHICLE IF POSSIBLE.
TENTS AND TREES ARE UNSAFE SHELTERS DURING THUNDERSTORMS. STAY AWAY
FROM CREEKS AND STREAMS AS WATER LEVELS MAY RISE RAPIDLY NEAR
THUNDERSTORMS.

&&

LAT...LON 4122 11959 4103 11943 4088 11980 4103 11993
TIME...MOT...LOC 2059Z 237DEG 14KT 4100 11977

CS
Local storm report, Jul 4, 2:49 PM PDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
249 PM PDT THU JUL 04 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0228 PM     HEAVY RAIN       1 N COLD SPRINGS VALLEY 39.68N 119.96W
07/04/2013  E0.00 INCH       WASHOE             NV   TRAINED SPOTTER

            FREQUENT LIGHTNING, VERY HEAVY RAIN, LIGHT WIND.

0233 PM     HEAVY RAIN       1 NW COLD SPRINGS VALLE 39.68N 119.97W
07/04/2013  M0.22 INCH       WASHOE             NV   TRAINED SPOTTER

            0.22 INCH IN 15 MINUTES ENDING 0230 PDT. PEA SIZED HAIL.
            LIGHT WINDS.

0248 PM     HAIL             3 NW STEAD              39.67N 119.92W
07/04/2013  M0.25 INCH       WASHOE             NV   TRAINED SPOTTER

            TRAINED WEATHER SPOTTER REPORTED PEA-SIZED HAIL AND
            MODERATE TO HEAVY RAINFALL. 0.26 INCHES OF RAINFALL.

&&

MCGUIRE
Special weather statement, Jul 4, 2:49 PM PDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
249 PM PDT THU JUL 4 2013

NVZ003-042245-
GREATER RENO-CARSON CITY-MINDEN AREA-
249 PM PDT THU JUL 4 2013

...STRONG TO SEVERE THUNDERSTORM MOVING THROUGH AREAS NORTH OF
RENO...

AT 243 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR STEAD...OR 9 MILES NORTH OF RENO...AND
MOVING EAST AT 20 MPH. THIS STORM WILL IMPACT AREAS IN THE
RENO-SPARKS METRO AREA NORTH OF I-80 THROUGH 345 PM PDT.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH AMOUNTS OF ONE HALF TO ONE
INCH PER HOUR...PENNY SIZE HAIL...AND STRONG GUSTY WINDS TO 50
MPH...WILL OCCUR WITH THIS STORM.

* LOCATIONS AFFECTED INCLUDE...RENO...SPANISH SPRINGS...SPARKS...
  STEAD...SUN VALLEY AND COLD SPRINGS VALLEY.

THIS STORM IS ALSO PRODUCING A STRONG GUST FRONT OF WIND CROSSING
OVER RENO-SPARKS. THIS WILL PRODUCE A SUDDEN GUST OF WIND FOR A HALF
HOUR OR SO.

DURING A THUNDERSTORM...SEEK SHELTER INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS. HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A
VEHICLE IF POSSIBLE.

&&

LAT...LON 3990 11976 3985 11951 3959 11953 3947 11979
      3950 11996 3977 11997
TIME...MOT...LOC 2148Z 259DEG 16KT 3967 11983

CS
Local storm report, Jul 4, 2:53 PM PDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
253 PM PDT THU JUL 04 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 PM     HAIL             STEAD                   39.64N 119.88W
07/04/2013  M0.50 INCH       WASHOE             NV   CO-OP OBSERVER

            NWS CO-OPERATIVE OBERVER REPORTED 0.5 INCH ACCUMULATING
            HAIL WITH VERY HEAVY RAINFALL.

&&

MCGUIRE
Local storm report, Jul 4, 3:12 PM PDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
312 PM PDT THU JUL 04 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     HAIL             2 NNE SPANISH SPRINGS   39.69N 119.71W
07/04/2013  E0.25 INCH       WASHOE             NV   TRAINED SPOTTER

            TRAINED WEATHER SPOTTER REPORTED 1/3 INCH HAIL
            ACCUMULATING ON ALL SURFACES.

&&

MCGUIRE
Special weather statement, Jul 4, 3:21 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
321 PM PDT THU JUL 4 2013

NVZ003-004-042315-
GREATER RENO-CARSON CITY-MINDEN AREA-WESTERN NEVADA BASIN AND RANGE
INCLUDING PYRAMID LAKE-
321 PM PDT THU JUL 4 2013

...STRONG STORMS MOVING THROUGH SPANISH SPRINGS, NIXON, AND NEAR
PYRAMID LAKE...
...BOATERS ON PYRAMID LAKE, ESPECIALLY THE SOUTHERN HALF, ARE AT
RISK OF STRONG WINDS AND LIGHTNING...

AT 318 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 8 MILES NORTH OF SPANISH SPRINGS...OR 16 MILES
NORTHEAST OF RENO...AND MOVING EAST AT 20 MPH. ANOTHER STORM WAS
LOCATED JUST SOUTH OF NIXON. THESE STORMS WILL IMPACT AREAS BETWEEN
SPANISH SPRINGS, PYRAMID LAKE, AND NIXON THROUGH 415 PM PDT.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH AMOUNTS OF ONE HALF TO ONE
INCH PER HOUR...PENNY SIZE HAIL...AND GUSTY WINDS TO 45 MPH...WILL
OCCUR WITH THIS STORM.

* LOCATIONS AFFECTED INCLUDE...NIXON...SPANISH SPRINGS...SUN
  VALLEY...SUTCLIFFE...SPANISH SPRINGS AIRPORT AND VIRGINIA PEAK.

IF ON OR NEAR PYRAMID LAKE...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON THE WATER IN A
THUNDERSTORM. STRONG WIND GUSTS AND LIGHTNING POSE AN IMMEDIATE
DANGER TO BOATERS. GUSTY WINDS WILL CAUSE A RAPID INCREASE IN WAVE
HEIGHTS WHICH MAY CAPSIZE SMALL BOATS. LIGHTNING CAN STRIKE MILES
FROM THESE STORMS.

&&

LAT...LON 4000 11954 3998 11920 3971 11911 3961 11944
      3960 11979 3990 11982
TIME...MOT...LOC 2219Z 253DEG 17KT 3973 11966

CS

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 5:22 PM PDTSpecial Weather StatementREV38 min
Jul 3, 5:59 PM PDTSpecial Weather StatementREV31 min
Jul 3, 6:33 PM PDTFlash Flood WarningREVLyon3 hr
Jul 3, 6:43 PM PDTSpecial Weather StatementREVWashoe62 min
Jul 3, 7:15 PM PDTSevere Thunderstorm WarningREVWashoe45 min
Jul 3, 7:36 PM PDTSpecial Weather StatementREVStorey24 min
Jul 3, 7:59 PM PDTFlash Flood WarningREVWashoe3 hr
Jul 3, 8:34 PM PDTSpecial Weather StatementREVPershing56 min
Jul 4, 12:23 PM PDTSpecial Weather StatementREVDouglas22 min
Jul 4, 12:33 PM PDTSpecial Weather StatementREV42 min
Jul 4, 12:38 PM PDTSevere Thunderstorm WarningREVDouglas37 min
Jul 4, 1:15 PM PDTSpecial Weather StatementREVMineral60 min
Jul 4, 1:37 PM PDTSevere Thunderstorm WarningREVDouglas, Lyon, Mineral23 min
Jul 4, 1:43 PM PDTSpecial Weather StatementREVDouglas, Lyon47 min
Jul 4, 1:52 PM PDTSevere Thunderstorm WarningREVWashoe38 min
Jul 4, 1:59 PM PDTSpecial Weather StatementREVWashoe46 min
Jul 4, 2:15 PM PDTSevere Thunderstorm WarningREVLyon, Mineral45 min
Jul 4, 2:25 PM PDTSevere Thunderstorm WarningREVWashoe50 min
Jul 4, 2:49 PM PDTSpecial Weather StatementREVStorey56 min
Jul 4, 2:50 PM PDTSevere Thunderstorm WarningREVLyon25 min
Jul 4, 2:54 PM PDTSevere Thunderstorm WarningREVDouglas, Lyon36 min
Jul 4, 3:24 PM PDTSpecial Weather StatementREVMineral66 min
Jul 4, 3:24 PM PDTSevere Thunderstorm WarningREVChurchill, Lyon, Storey, Washoe51 min
Jul 4, 3:34 PM PDTSpecial Weather StatementREVWashoe41 min
Jul 4, 3:36 PM PDTSevere Thunderstorm WarningREVMineral24 min
Jul 4, 3:49 PM PDTSpecial Weather StatementREVLyon41 min
Jul 4, 4:02 PM PDTSpecial Weather StatementREV43 min
Jul 4, 4:09 PM PDTSevere Thunderstorm WarningREVChurchill, Lyon, Washoe51 min
Jul 4, 4:21 PM PDTBlowing Dust AdvisoryREVChurchill, Lyon, Pershing, Washoe3 hr
Jul 4, 4:39 PM PDTSevere Thunderstorm WarningREVWashoe51 min
Jul 3, 5:47 PM PDTFlash Flood WarningREVEl Dorado, Placer3 hr
Jul 3, 6:22 PM PDTSpecial Weather StatementREVPlumas53 min
Jul 3, 6:35 PM PDTSevere Thunderstorm WarningREVSierra40 min
Jul 3, 7:37 PM PDTSpecial Weather StatementREVSierra38 min
Jul 3, 7:46 PM PDTFlash Flood WarningREVPlumas, Sierra3 hr
Jul 4, 8:49 AM PDTSpecial Weather StatementREVLassen116 min

Nearby

Special Weather Statements in Nevada, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.